Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Ear infection and Clarithromycin side effects?(3 Posts)
Thank you Furlough
She has had this medication before and never had this problem before but it was just so strange. Like she was trying to talk but just making high pitched squeaks instead.
I am definitely going to call the pharmacy in the morning to enquire but like you say, maybe it is connected to the throat as she was complaining earlier her throat hurt a little when she swallowed but I just put it down to referred pain as her throat looks normal at the moment.
Thank you for your help tonight
DH has never had that problem & I can’t see it listed in the side effects.
Maybe it’s more to to with ENT all being connected & her having an infection? If you don’t want to bother 111 phone the pharmacy first thing before they get mad busy ask the pharmacist, they should know.
My daughter currently has an ear infection and was prescribed 500mg Clarithromycin to be taken twice per day, today. She took her first dose this evening and approximately 2 hours later has almost completely lost her voice and squeaks when she tries to talk.
Would anyone know if this is a usual side effect (can't see anything on the leaflet about losing voice) or something that needs looking into? Would usually contact NHS 111 but I'm aware of how busy they must be right now but on the other hand I'm not sure if this could be an adverse reaction so I'm just wondering if anyone out there has any experience or knowledge of this? Thank you.
Please login first.